MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 8MM
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Laxity (4526)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 11/19/2021, it was reported by a sales representative via email that an ar-9100-08s humeral stem and ar-9154-21p humeral head were originally implanted on (b)(6) 2019.The glenoid aspect of the surgery seemed fine both during pre-op assessment as well as intra-op.About a year and a half after implantation, patient began to experience pain and discomfort, it looked as if the stem had subsided and it was loose.During the revision surgery on (b)(6)2021, samples were taken from both the joint space and canal area.All tests came back negative for infection, which leads to the issue being aseptic loosening.Once the stem was removed there was no bony on or ingrowth in the implant.Surgeon was able to replace both humeral stem and humeral head with an ar-9501-10p revers humeral stem, an ar-9501-fx10n revers fracture adapter, and an ar-9150-19p univers humeral head.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.

Brand Name
UNIVERS APEX HUMERAL STEM, 8MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12954076
Report Number1220246-2021-04070
Device Sequence Number5409544
Product Code KWS
UDI-Device Identifier00888867134508
UDI-Public00888867134508
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberUNIVERS APEX HUMERAL STEM, 8MM
Device Catalogue NumberAR-9100-08S
Device Lot Number10264781
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date12/07/2021
Date Device Manufactured12/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown